Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 28, 2007, 6:42 PM PDT for San Bernardino County, California; Mohave County, Arizona. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2007, 6:42 PM PDT (01:42 UTC)
- Expired
- Jul 28, 2007, 7:45 PM PDT
- In force
- 63 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 131 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KVEF 290144
SVRVEF
AZC015-CAC071-290245-
/O.NEW.KVEF.SV.W.0014.070729T0142Z-070729T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
644 PM MST SAT JUL 28 2007
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA...
EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
* UNTIL 745 PM MST (745 PM PDT).
* AT 640 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH...FOLLOWED BY DIME SIZE HAIL AND BRIEF
PERIODS OF HEAVY RAIN. THESE STORMS WERE LOCATED ROUGHLY ALONG A
LINE EXTENDING FROM 15 MILES EAST OF MOHAVE VALLEY TO 14 MILES
NORTHEAST OF PARKER DAM. THEY WERE MOVING SOUTHWEST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PARKER DAM AROUND 720 PM MST...
MOHAVE VALLEY...TOPOCK AND DESERT HILLS AROUND 725 PM MST...
LAKE HAVASU CITY AROUND 730 PM PDT...
NEEDLES AROUND 740 PM PDT...
LAT...LON 3500 11425 3464 11411 3427 11361 3424 11418
3453 11449 3492 11471
$$
RUNK1 follow-up statement
000
WWUS55 KVEF 290219
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
718 PM PDT SAT JUL 28 2007
AZC015-CAC071-290245-
/O.CON.KVEF.SV.W.0014.000000T0000Z-070729T0245Z/
MOHAVE AZ-SAN BERNARDINO CA-
718 PM MST SAT JUL 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MST
(745 PM PDT) FOR EAST CENTRAL SAN BERNARDINO AND SOUTHWESTERN MOHAVE
COUNTIES...
AT 708 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS UP
TO 60 MPH...FOLLOWED BY DIME SIZE HAIL AND BRIEF HEAVY RAINS. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF YUCCA TO 13 MILES NORTHEAST OF LAKE HAVASU CITY TO 12 MILES
NORTHEAST OF PARKER DAM...MOVING SOUTHWEST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DESERT HILLS AND PARKER DAM BY 735 PM MST...
TOPOCK AND LAKE HAVASU CITY BY 740 PM PDT...
NEEDLES...WILLOW VALLEY AND MOHAVE VALLEY BY 745 PM MST...
LAT...LON 3502 11417 3464 11411 3427 11361 3424 11418
3453 11449 3492 11471
$$
RUNKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:38 PM PDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 28, 1:38 PM PDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 138 PM PDT SAT JUL 28 2007 .SYNOPSIS...THE MOIST AND UNSTABLE AIRMASS WILL CONTINUE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT FOR THE NEXT SEVERAL DAYS. && .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. THE UPPER LEVEL HIGH THAT IS CENTERED OVER SOUTHERN NEVADA WILL BEGIN TO MOVE NORTHEAST TONIGHT THROUGH SUNDAY NIGHT. THIS WILL CONTINUE TO ALLOW MONSOON MOISTURE FROM THE SOUTHEAST TO CONTINUE ACROSS THE FORECAST AREA. SEVERAL LOCATIONS ACROSS MOHAVE COUNTY...EASTERN CLARK COUNTY...AND SOUTHEAST SAN BERNARDINO COUNTY HAVE RECEIVED RAIN THE LAST SEVERAL DAYS AND IT APPEARS THIS TREND WILL CONTINUE THROUGH THE WEEKEND. MADE VERY LITTLE CHANCES TO THE CURRENT GRIDS THROUGH SUNDAY NIGHT. .LONG TERM...MADE FEW CHANGES TO THE FORECAST MONDAY MORNING THROUGH WEDNESDAY MORNING...AND NO CHANGES BEYOND THAT. BUMPED POPS UP ANOTHER NOTCH IN MOHAVE COUNTY FOR MONDAY AFTERNOON AND EVENING AS THE HIGH BEGINS TO MOVE AWAY AND SOUTHEAST FLOW RETURNS...AND TWEAKED TEMPERATURES A LITTLE. && .AVIATION...FOR MCCARRAN...THERE IS AN INTERESTING SETUP THIS EVENING. IF...AND THIS IS A BIG IF...THUNDERSTORMS WERE TO DEVELOP AND ORGANIZE OVER LINCOLN COUNTY...THE OVERALL FLOW PATTERN IS FAVORABLE FOR THE ORGANIZED STORM COMPLEX /OR AT LEAST AN OUTFLOW BOUNDARY/ TO MOVE THROUGH THE LAS VEGAS VALLEY FROM THE NORTH. IF THIS WERE TO OCCUR...THERE WOULD BE A PERIOD OF STRONG NORTHEAST WINDS AT MCCARRAN...POSSIBLY ACCOMPANIED BY THUNDER AND/OR RAIN. THE MOST LIKELY TIME OF OCCURRENCE WOULD BE BETWEEN 03Z AND 06Z...AND THE PROBABILITY OF OCCURRENCE IS ABOUT 20-30 PERCENT. IF THIS DOES NOT OCCUR...WINDS ARE EXPECTED TO BE LIGHT THROUGH THE AFTERNOON BEFORE SWITCHING TO THE SOUTH OR SOUTHWEST AT 10 KNOTS OR LESS AROUND SUNSET. THERE WILL BE THUNDERSTORMS THROUGH THE AFTERNOON AND EVENING OVER THE SPRING MOUNTAINS...WHICH COULD IMPACT DEPARTURES FROM RUNWAY 25. THERE WILL ALSO BE SCATTERED STORMS IN THE MORMON MESA AND PEACH SPRINGS CORRIDORS...AND A FEW STORMS IN THE DAGGETT CORRIDOR CANNOT BE RULED OUT. EXPECT SCATTERED STORMS IN ABOUT THE SAME AREAS AGAIN TOMORROW...WITH SOME INCREASE IN COVERAGE ON MONDAY...ESPECIALLY IN THE MORMON MESA AND PEACH SPRINGS CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED IN THE AFTERNOONS AND EVENINGS TODAY AND SUNDAY...WITH SOME INCREASE IN COVERAGE EXPECTED ON MONDAY. OUTSIDE OF STORMS...WINDS WILL GENERALLY BE 15 KNOTS OR LESS. && .HYDROLOGY...SEVERAL LOCATIONS ACROSS THE EASTERN PART OF THE FORECAST AREA...ESPECIALLY MOHAVE COUNTY...EXTREME EASTERN CLARK COUNTY...AND SOUTHEAST SAN BERNARDINO COUNTY HAVE HAD SEVERAL DAYS OF THUNDERSTORMS...AND THIS TREND WILL CONTINUE THROUGH AT LEAST MONDAY. WITH THE SLOW MOVEMENT OF THE STORMS...HEAVY RAINS WILL CONTINUE TO BE ASSOCIATED WITH THE THUNDERSTORMS AND EXPECT FLASH FLOODING FOR NORMALLY PRONE AREAS. HAVE RECEIVED REPORTS THAT SOME LOCATIONS DOWNSTREAM FROM YESTERDAY/S HEAVY RAINS ARE STILL EXPERIENCING WATER RUNNING THROUGH WASHES AND LOW WATER CROSSING BEING CLOSED. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR THE EASTERN PART OF THE FORECAST AREA THROUGH 9 PM TONIGHT. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING FOR NVZ021. AZ...FLASH FLOOD WATCH UNTIL 9 PM MST THIS EVENING FOR AZZ001>003-036. CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING FOR CAZ525>527. && 81/MORGAN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 28, 6:38 AM PDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 638 AM PDT SAT JUL 28 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-291300- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 638 AM PDT SAT JUL 28 2007 /638 AM MST SAT JUL 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP THIS EVENING ACROSS SOUTHERN NEVADA...NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO COUNTY CALIFORNIA AS DEEP MONSOONAL MOISTURE AND UNSTABLE AIR REMAIN IN PLACE. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN AND POSSIBLE ISOLATED FLASH FLOODING ALTHOUGH THERE WILL BE THE POTENTIAL FOR DAMAGING WINDS AND HAIL WITH A FEW THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL PERSIST SUNDAY AND AN INCREASING SOUTHEAST FLOW WILL BRING ADDITIONAL MONSOONAL MOISTURE INTO THE REGION EARLY IN THE COMING WEEK LEADING TO INCREASING THUNDERSTORM COVERAGE. ISOLATED FLASH FLOODING WILL REMAIN THE MAIN THREAT WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE. JGA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:44 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 46 min |
| Jul 29, 3:14 AM PDT | Flash Flood Watch | VEF | San Bernardino | 17 hr |
| Jul 28, 5:04 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 26 min |
| Jul 28, 5:52 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 38 min |
| Jul 29, 2:34 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
| Jul 29, 2:40 PM PDT | Flash Flood Warning | VEF | Mohave | 110 min |
Nearby
Severe Thunderstorm Warnings in California, 2007Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.